Alert archive / Arizona / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS Las Vegas, NV

January 21, 2010Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jan 21, 2010, 4:48 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 117 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2010, 4:48 PM MST (23:48 UTC)
Expired
Jan 21, 2010, 6:45 PM MST
In force
117 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 92 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 6:30 PM MSTFLASH FLOOD1 S Oatman, AZOATMAN HIGHWAY WAS CLOSED DUE TO FLOODWATERS FROM THURSDAY EVENING THROUGH FRIDAY MORNING. THE TIME OF THIS EVENT IS ESTIMATED.
Jan 21, 6:30 PM MSTFLASH FLOOD2 Wsw Kingman, AZSEVERAL ROADS WERE CLOSED IN THE KINGMAN AREA DUE TO FLASH FLOODING...INCLUDING INTERSTATE 40 AT THE INTERSECTION OF U.S. HIGHWAY 93 AND BANK STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 102 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WGUS55 KVEF 212348
FFWVEF
AZC015-CAC071-220145-
/O.NEW.KVEF.FF.W.0005.100121T2348Z-100122T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 PM MST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
  THIS INCLUDES THE CITIES OF...YUCCA...TOPOCK...LAKE HAVASU CITY...
  KINGMAN...BULLHEAD CITY...
  EXTREME EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST
  CALIFORNIA...

* UNTIL 645 PM MST/545 PM PST/

* AT 444 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A BAND OF HEAVY RAIN WIH EMBEDDED            
  THUNDERSTORMS FROM GOLDEN VALLEY...SOUTHWARD TO OATMAN...GOLDEN 
  SHORES AND TOPOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS ONE INCH IS POSSIBLE WITH THE BAND OF 
RAIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

&&

LAT...LON 3551 11402 3452 11398 3442 11463 3539 11456

$$

SC
2 follow-up statements
682 
WGUS75 KVEF 220114
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
614 PM MST THU JAN 21 2010

AZC015-CAC071-220145-
/O.CON.KVEF.FF.W.0005.000000T0000Z-100122T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-SAN BERNARDINO CA-
614 PM MST THU JAN 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST/545 PM
PST/ FOR EXTREME EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE
COUNTIES...

AT 608 PM MST...A FAST MOVING SQUALL LINE WITH HEAVY RAIN CONTINUES 
TO MOVE EAST ACROSS MOHAVE COUNTY. RUNOFF FROM THIS HEAVY RAIN WILL 
CONTINUE DOWN NORMALLY DRY WASHES AND COLLECT IN LOW LYING AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
KINGMAN-BUTLER...KINGMAN...GOLDEN VALLEY...CHLORIDE AND BULLHEAD CITY

LAT...LON 3551 11402 3452 11398 3442 11463 3539 11456

$$

PIERCE
761 
WGUS75 KVEF 220145
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 PM MST THU JAN 21 2010

AZC015-CAC071-220158-
/O.EXP.KVEF.FF.W.0005.000000T0000Z-100122T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-SAN BERNARDINO CA-
645 PM MST THU JAN 21 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST/545 PM PST/ FOR
EXTREME EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE
COUNTIES...

HEAVY RAIN HAS MOVED EAST OUT OF THE WARNED AREA. SCATTERED RAIN 
SHOWERS WILL CONTINUE THROUGH THE NIGHT. THE THREAT OF FLASH 
FLOODING HAS PASSED AND THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3551 11402 3452 11398 3442 11463 3539 11456

$$

PIERCE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 4:21 PM MST, 27 minutes earlier.

Area forecast discussion, Jan 21, 4:21 PM MST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 PM PST THU JAN 21 2010

.SYNOPSIS...A POWERFUL STORM WILL BRING SNOW AND LOWER ELEVATION
RAIN TO THE AREA THROUGH TONIGHT. SOME OF THE RAIN WILL BE HEAVY
AT TIMES IN THE MOJAVE DESERT AND COULD CAUSE FLOODING. SNOW
LEVELS WILL LOWER TONIGHT AND PRECIPITATION WILL CHANGE OVER TO
SNOW DOWN TO AT LEAST 3000 FEET AND LOCALLY LOWER. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY WITH LESS OF A
CHANCE OF ON SATURDAY. A DRYING TREND WILL START OFF NEXT WEEK
WITH ANOTHER STORM EXPECTED TO AFFECT THE AREA ON TUESDAY.
&&

.UPDATE TO THE AVIATION SECTION...

.AVIATION...FOR MCCARRAN...DRY SLOT HAS MOVED INTO THE AREA FASTER
THAN PREVIOUSLY THOUGHT. THIS HAS RESULTED IN IMPROVING CONDITIONS
ACROSS THE LAS VEGAS VALLEY. LOW CEILINGS AND SHOWERS WILL CONTINUE
IN THE AREA WITH MOUNTAIN OBSCURATION THROUGH 06Z FRIDAY. THERE WILL
ALSO BE A CHANCE OF A THUNDERSTORM. ADDITION IMPROVEMENT WILL BE
SEEN AFTER 06Z WITH CONDITIONS BECOMING SCT-BKN AOA 6K FT THROUGH
00Z SATURDAY WITH A CHANCE OF SNOW SHOWERS. THERE WILL BE A CHANCE
OF FOG IN THE VALLEY FRIDAY MORNING BUT CHANCE IS NOT ENOUGH TO PUT
INTO THE AREA TAFS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG STORM TO MOVE ACROSS THE AREA TONIGHT WITH
PARTIAL CLEARING TAKING PLACE FROM WEST TO EAST. WIDESPREAD CIGS BLO
3K FT AND VSBY BLO 5SM IN RN/SN THROUGH 12Z EAST OF THE KLAS VALLEY.
ISOLATED THUNDERSTORMS POSSIBLE. MOUNTAIN OBSCUREMENT THROUGH 06Z
FRIDAY WITH PARTIAL CLEARING THEN TAKING PLACE FROM THE WEST. AFTER
09Z EXPECT SCT-BKN CLOUDS THROUGH 00Z SATURDAY AOA 6K FT WITH A
CHANCE OF SNOW SHOWERS. LOCAL AREAS OF FOG MAY BE SEEN FRIDAY
MORNING BUT CHANCE IS NOT ENOUGH TO PUT INTO THE AREA TAFS.
&&

.PREV DISCUSSION....321 PM PST

.SHORT TERM...I'VE ALWAYS WONDERED WHAT IT MUST HAVE BEEN LIKE TO
WORK AN EVENT WHERE YOU SET AN ALL-TIME RECORD LOW SEA LEVEL
PRESSURE AND NOW I AM GETTING MY CHANCE. THE STORM ITSELF HAS TWO
LOWS TO BE NOTED - AN UPPER LOW OFF THE COAST OF THE PAC NW AND A
SURFACE LOW LOCATED NEAR THE MONTEREY PENINSULA OF CALIFORNIA. THE
BULK OF THIS STORM WILL AFFECT THE AREA THIS EVENING WITH THINGS
WINDING DOWN HOPEFULLY BY MIDNIGHT IN MOST OF CALIFORNIA AND NEVADA
(OUTSIDE OF ANY FLOODING) AND BY DAYBREAK IN MOHAVE COUNTY.

HERE IS A BREAKDOWN OF OUR THOUGHTS BY IMPACT...

RAIN/FLOODING...RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH THIS
EVENING. WE EXPECT THE HEAVIEST RAIN WILL AFFECT LAS VEGAS BETWEEN
5 PM AND 9 PM AS WELL AS THE COLORADO RIVER VALLEY AND THIS
EVENING'S COMMUTE WON'T BE A ENJOYABLE ONE...DRIVE CAREFULLY.
LOTS OF REPORTS OF URBAN FLOODING AND WASHES RISING ACROSS THE
AREA AND THIS WILL CONTINUE THROUGH THIS EVENING AT THE LEAST.
BECAUSE THE GROUND IN SATURATED...RAIN IS FALLING AND EXPECTED TO
GET HEAVIER WE HAVE HOISTED FLASH FLOOD WATCHES AND FLOOD ADVISORY
AND WILL COVER THE MORE SERIOUS FLASH FLOODING WITH FLASH FLOOD
WARNINGS. THIS WILL BE THE MOST WIDESPREAD IMPACT IN THE LOWER
ELEVATIONS OF THE MOJAVE DESERT. WIDESPREAD ONE TO TWO INCH
AMOUNTS ARE EXPECTED FROM INTERSTATE 15 WITH AMOUNTS AS HIGH AS
THREE TO FOUR INCHES IN MOHAVE COUNTY. THE MODELS CONTINUE TO KEY
IN ON THE AREA ACROSS THE COLORADO RIVER VALLEY AND MOHAVE COUNTY
FOR THE HEAVIEST RAIN POTENTIAL THIS EVENING.

THUNDERSTORMS...A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE
COLORADO RIVER VALLEY THIS AFTERNOON/EARLY EVENING WITH THE MAIN
THREAT BEING GUSTY WINDS IN AND NEAR STORMS.

SNOW...SNOW LEVELS HAVE BEEN MUCH LOWER THAN EXPECTED TODAY AND
THE CONCERN TONIGHT AS HOW LOW DO THEY GO? THEY ARE ALREADY
RUNNING AROUND 3000-3500 FEET WEST OF VEGAS AND ABOUT 5000 FEET TO
THE EAST AND WILL LOWER TONIGHT AS COLDER AIR WORKS IN. MUCH OF
THE AREA IS UNDER WINTER STORM WARNINGS OR AN ADVISORY BUT WE MAY
SEE MORE SNOW THAN EXPECTED TONIGHT IN PLACES LIKE THE OWENS
VALLEY AND NORTHWEST SAN BERNARDINO COUNTY. ALSO OF CONCERN IS THE
WEST SIDE OF LAS VEGAS WHERE SNOW HAS BEEN FALLING BUT NOT
STICKING - YET. I WOULD NOT COUNT OUT SOMETHING STICKING ON THE
WEST SIDE OF THE VALLEY AS SNOW LEVELS DROP THIS EVENING BUT IF
IT DOES IT MAY BE AN INCH OR SO ON UNPAVED SURFACES. HIGHER
ELEVATIONS ABOVE 7000 FEET WILL SEE SNOW BY THE FEET WITH EASTERLY
FLOW INTO LINCOLN COUNTY ENHANCING SNOW IN THE EAST FACING SLOPES
AS THE FLOW UPSLOPES.

WIND...GUSTY SOUTH WINDS ARE EXPECTED THROUGH THIS EVENING IN
MOHAVE COUNTY WITH GUSTS OF 40 TO 50 MPH POSSIBLE. 60-80 KNOT
WINDS ALOFT ALIGN WELL WITH THE SURFACE AND SHOULD MIX DOWN
CREATING SEVERAL HOURS OF GUSTY WINDS ESPECIALLY IN THE HIGHER
ELEVATIONS ABOVE 5000 FEET.

TOMORROW THE MAIN SURFACE COLD FRONT WILL HAVE PASSED THROUGH.
WITH A COLD POOL ALOFT OVERHEAD AND LOTS OF INSTABILITY
PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE. ANY HEATING WILL
DESTABILIZE THINGS AND EXPECT TO SEE THUNDERSTORMS POP. MODELS SHOW
THE BEST INSTABILITY FROM LAS VEGAS SOUTH AND EAST AND IN LINCOLN
COUNTY. THERE WILL BE LOW FREEZING LEVELS SO SOME SHOWERS MAY BE
ACCOMPANIED BY SMALL HAIL OR GRAUPEL (ICE PELLETS). IN ADDITION A
FEW STORMS MAY PRODUCE BRIEF HEAVY RAIN THAT COULD ADD TO ANY
FLOOD THREATS. SNOW LEVELS COULD ALSO BE LOCALLY LOWER AND BRIEF
BURSTS COULD DUMP A FEW INCHES OF SNOW DOWN AS LOW AS 3500 FEET.

SLOW DRYING TAKES PLACE ON SATURDAY BUT ENOUGH MOISTURE IS AROUND
TO KEEP IN SOME CLOUDS AND MOUNTAIN SHOWERS. WE SHOULD DRY OUT
AREA-WIDE BY SATURDAY NIGHT.

.LONG TERM...NO REAL CHANGES MADE TO THE CURRENT FORECAST. DECREASED
POPS ON TUESDAY...MAINLY ACROSS MOHAVE COUNTY. ALSO DECREASED SNOW
LEVELS FOR MOST OF THE TIME PERIOD.

SUNDAY STARTS WITH A RIDGE ACROSS THE AREA. THE RIDGE FLATTENS
OUT ON MONDAY IN RESPONSE TO THE LOW MOVING INTO THE PACIFIC
NORTHWEST. POPS WILL BE A BIT SLOWER TO MOVE INTO THE AREA THAN
THE PREVIOUS FORECAST. THE SIERRA MOUNTAINS WILL BEGIN TO SEE SOME
MOISTURE ON MONDAY AFTERNOON AND IT WILL SPREAD EAST MONDAY NIGHT
AND JUST ABOUT CHANCE POPS EVERYWHERE BY TUESDAY. IT CLEARS OUT
WEST TO EAST TUESDAY NIGHT AND WEDNESDAY. ANOTHER RIDGE BEGINS TO
BUILD OVER THE AREA BY FRIDAY.
&&

.HYDROLOGY...SEE THE LATEST PRODUCTS ISSUED.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR NVZ018-019.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ016-020>022.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR NVZ014-015.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NVZ016.
AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ001>003-036.
     WINTER STORM WARNING UNTIL 2 AM MST FRIDAY FOR AZZ001.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR AZZ001-003.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR AZZ003.
     WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR AZZ001-003.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ519-521.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ523>527.
&&

SHORT TERM...STACHELSKI
LONG TERM...81
WINTER STATEMENTS...JENSEN
AVIATION...JENSEN
HYDROLOGY...KENNEDY/CZYZYK

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 21, 5:23 AM MST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 AM PST THU JAN 21 2010

CAZ519-521-220800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL RETURN LATE THIS MORNING. A WINTER STORM WARNING
REMAINS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW SHOWERS WILL LINGER FRIDAY AND SATURDAY. ANOTHER STORM WILL
BRING MORE SNOW MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY.

AZZ001-003-220800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
523 AM MST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND
EVENING. A WIND ADVISORY WILL BE IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM THIS EVENING...AND A FLOOD WATCH WILL ALSO GO INTO
EFFECT AT 11 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE BIG SANDY
RIVER IS EXPECTED TO CREST ABOVE FLOOD STAGE DURING THE DAY
FRIDAY. THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY
AFTERNOON. SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER
STORM WILL BRING MORE RAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

NVZ018-019-220800-
SHEEP RANGE-SPRING MOUNTAINS-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL RETURN AROUND MIDDAY TODAY. A WINTER STORM WARNING
REMAINS IN EFFECT THROUGH 4 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER
FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE SNOW
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

NVZ014-015-220800-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL RETURN THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS
IN EFFECT UNTIL 4 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER
FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN AND
SNOW TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

NVZ016-220800-
NORTHEAST CLARK COUNTY-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS EXPECTED THIS AFTERNOON AND EVENING. A FLOOD WATCH
WILL GO INTO EFFECT AT 10 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE MUDDY
RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE FRIDAY AFTERNOON. THE
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY AFTERNOON.
SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL
BRING MORE RAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

AZZ002-036-CAZ520-522>527-NVZ017-020>022-220800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
423 AM PST THU JAN 21 2010 /523 AM MST THU JAN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

VALLEY RAIN AND MOUNTAIN SNOW WILL OVERSPREAD THE AREA TODAY AND
CONTINUE THROUGH THIS EVENING BEFORE TAPERING OFF TO SHOWERS
OVERNIGHT. LOCALLY HEAVY RAIN AND SNOW WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL
BRING MORE RAIN AND SNOW TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

MORGAN

In the hours before

Local storm report, Jan 21, 12:33 PM MST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1133 AM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             DYER                    37.62N 118.03W
01/20/2010  M3.0 INCH        ESMERALDA          NV   CO-OP OBSERVER

            THE THIRD STORM THIS WEEK BROUGHT 3.0 INCHES OF NEW SNOW
            TO DYER AT AN ELEVATION OF 4899 FEET.

1030 PM     HEAVY SNOW       2 SW MT. CHARLESTON     36.26N 115.64W
01/20/2010  M14.0 INCH       CLARK              NV   CO-OP OBSERVER

            THE THIRD IN A SERIES OF STORM SYSTEMS BROUGHT 14.0
            INCHES OF NEW SNOW TO MOUNT CHARLESTON AT AN ELEVATION OF
            7600 FEET FROM AROUND NOON WEDNESDAY THROUGH 1030 PM
            WEDNESDAY.

1030 AM     SNOW             7 N I-40 AT FORT ROCK   35.29N 113.37W
01/21/2010  M8.5 INCH        MOHAVE             AZ   CO-OP OBSERVER

            A STORM TOTAL OF 8.5 INCHES OF SNOW WAS MEASURED AT
            DIAMOND M RANCH AT AN ELEVATION OF 5480 FEET SINCE LAST
            EVENING. SNOW WAS STILL FALLING AT THE TIME OF THIS
            REPORT.

1107 AM     SNOW             HUALAPAI MOUNTAIN       35.10N 113.89W
01/21/2010  M9.0 INCH        MOHAVE             AZ   PARK/FOREST SRVC

            9.0 INCHES OF SNOW FELL SINCE YESTERDAY EVENING AT AN
            ELEVATION OF 6600 FEET. SNOW WAS STILL FALLING.

1111 AM     SNOW             BIG PINE                37.17N 118.29W
01/21/2010  M1.0 INCH        INYO               CA   TRAINED SPOTTER

            SNOW STARTED FALLING IN BIG PINE 930 AM AND BEGAN TO
            ACCUMULATE AT 1030 AM TODAY WITH ONE INCH MEASURED SO FAR
            AT AN ELEVATION OF AROUND 4000 FEET.

&&

STACHELSKI
Local storm report, Jan 21, 2:42 PM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
142 PM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             SPRING MOUNTAIN RANCH   36.07N 115.45W
01/21/2010  E0.5 INCH        CLARK              NV   CO-OP OBSERVER

            SPRING MOUNTAIN RANCH ESTIMATED AS MUCH AS HALF INCH OF
            SNOW HAD FALLEN THIS AFTERNOON AT AN ELEVATION OF 3780
            FEET.

0132 PM     SNOW             3 SSW SUMMERLIN         36.16N 115.33W
01/21/2010  E0.0 INCH        CLARK              NV   TRAINED SPOTTER

            RAIN HAS CHANGED OVER TO ALL SNOW IN SUMMERLIN NEAR THE
            RED ROCK CASINO AREA AT AN ELEVATION OF 3000 FEET AS OF
            115 PM TODAY.

&&

STACHELSKI
Local storm report, Jan 21, 3:43 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
243 PM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     SNOW             SUN CITY SUMMERLIN      36.21N 115.31W
01/21/2010  E0.0 INCH        CLARK              NV   PUBLIC

            ALL SNOW WAS FALLING IN SUN CITY SUMMERLIN BUT NOT
            ACCUMULATING AT AN ELEVATION AROUND 2800 FEET.

0226 PM     HEAVY SNOW       YUCCA FLAT (NTS SRD06)  36.96N 116.06W
01/21/2010  E20.0 INCH       NYE                NV   OTHER FEDERAL

            A TOTAL OF 20.0 INCHES OF SNOW WAS ESTIMATED ON THE NORTH
            END OF THE NEVADA TEST SITE...SOME LIKELY FROM THE LAST
            STORM. ROADS WERE CLOSED...ELEVATION UNKNOWN.

0238 PM     SNOW             MOUNTAINS EDGE          36.01N 115.27W
01/21/2010  E0.0 INCH        CLARK              NV   NWS EMPLOYEE

            SNOW WAS FALLING BUT NOT ACCUMULATING IN MOUNTAINS EDGE
            AT AN ELEVATION OF 2800 FEET.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 10:36 AM MSTAreal Flood AdvisoryVEFMohave12 hr
Jan 21, 12:01 PM MSTAreal Flood AdvisoryVEFMohave11 hr
Jan 21, 2:25 PM MSTFlash Flood WatchVEFMohave8 hr
Jan 21, 3:02 PM MSTFlash Flood WarningVEFMohave118 min
Jan 21, 3:42 PM MSTFlash Flood WarningVEFMohave2 hr
Jan 20, 7:46 PM MSTAreal Flood AdvisoryVEFSan Bernardino119 min
Jan 20, 8:36 PM MSTAreal Flood AdvisoryVEFSan Bernardino84 min
Jan 20, 9:41 PM MSTAreal Flood AdvisoryVEFSan Bernardino109 min
Jan 21, 9:57 AM MSTAreal Flood AdvisoryVEFSan Bernardino12 hr
Jan 21, 1:44 PM MSTFlash Flood WarningVEFSan Bernardino4 hr
Jan 21, 1:47 PM MSTFlash Flood WarningVEFSan Bernardino4 hr

Nearby

Flash Flood Warnings in Arizona, 2010Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.